Thunderstorm Wind, Roger Mills
- When
- July 1, 12:00 AM CST
- Where
- Roger Mills County, 4.81 mi NE of Dempsey
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.550, -99.750
A cluster of storms developed along a cold front and moved out of the Panhandles, bringing sporadic large hail and damaging winds to portions of northern and western Oklahoma. Storms slowly died after sunrise.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cluster of storms developed along a cold front and moved out of the Panhandles, bringing sporadic large hail and damaging winds to portions of northern and western Oklahoma. Storms slowly died after sunrise.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 11:36 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1236 AM CDT TUE JUL 1 2014 .DISCUSSION... THE 06Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... A LARGE COMPLEX OF TSRA WILL WEAKEN OVERNIGHT AS IT DRIFTS SLOWLY SE. VERY STRONG WINDS WILL OCCUR IN NW OK THROUGH ABOUT 09Z AND WILL EXTEND 10-20 NM SE OF THE AREA OF TSRA. IT IS UNLIKELY THAT THE CURRENT SET OF STORMS WILL REACH KLAW/KOKC/KOUN...BUT WITH AFTERNOON INSTABILITY AND A MUCH WEAKER CAP...SCT TO BKN AREAS OF TSRA ARE LIKELY TO FORM AGAIN IN THE AFTERNOON...EVENING...AND OVERNIGHT...AGAIN SPREADING SLOWLY SE WITH TIME. EXPECT MAINLY VFR CONDITIONS...BUT SHORT PERIODS OF MVFR/IFR WILL OCCUR WITHIN THE TSRA. && .PREV DISCUSSION... /ISSUED 727 PM CDT MON JUN 30 2014/ UPDATE... MADE MINOR ADJUSTMENTS TO MAINLY TO LOWER RAIN CHANCES A BIT THIS EVENING SOUTH OF A ARNETT TO PONCA CITY LINE. DISCUSSION... STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP AND MOVE INTO NORTHWEST OKLAHOMA OVER THE NEXT FEW HOURS. WE CONTINUE MONITOR STORM DEVELOPMENT. STORM CLUSTER IN SOUTHEAST COLORADO APPEARS TO BE INCREASING IN COVERAGE AND INTENSITY...SO THIS MAY DEVELOP INTO A COMPLEX OVER THE NEXT FEW HOURS. IF IT DOES...IT COULD SPEED UP AND MOVE INTO FAR NORTHWEST OKLAHOMA BETWEEN 11 PM AND 2 AM. ADDITIONAL STORMS WILL LIKELY DEVELOP ALONG A COLD FRONT EXTENDING FROM NEAR LIBERAL TO GREENSBURG KANSAS IN THE NEXT 1-2 HOURS. OVERALL...DELAYED MOST STORM CHANCES THIS EVENING UNTIL AFTER 10 PM. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS TO 70 MPH AND HAIL TO GOLF BALLS OVER NORTHERN OKLAHOMA LATER TONIGHT. THERE IS HIGH AMOUNTS OF POTENTIAL INSTABILITY...BUT SHEAR IS A BIT MORE QUESTIONABLE FOR SUPPORTING SEVERE STORMS. NOT SURE HOW STORMS WILL EVOLVE TONIGHT. REGARDLESS...NORTHERN OKLAHOMA HAS THE HIGHEST STORM CHANCES. HEAVY RAINFALL OF 1 TO 3 INCHES...POSSIBLY LOCALLY MORE... COULD OCCUR ACROSS PARTS OF NORTHERN OKLAHOMA TONIGHT. WILL LEAVE FLASH FLOOD WATCH AS IS. DRIER AIR AND LOWER SURFACE DEWPOINTS HAVE BEEN MOVING INTO THE AREA FROM THE SOUTH OVER THE PAST FEW HOURS...WHICH MAY LIMIT SEVERE AND HEAVY RAINFALL POTENTIAL LATER TONIGHT...THOUGH CONFIDENCE REMAINS LOW. PRODUCTS WILL BE UPDATED SHORTLY. MBS PREV DISCUSSION... /ISSUED 645 PM CDT MON JUN 30 2014/ AVIATION... 00Z TAFS...CONVECTION IN SOUTHEAST COLORADO IS ORGANIZING AND MOVING GENERALLY EAST AND SOUTHEAST. OTHER STORMS ARE EXPECTED TO FORM SHORTLY IN SOUTHWEST KANSAS ALONG A FRONTAL BOUNDARY. DIFFICULT FORECAST TO TIME IN TERMS OF CONVECTION IMPACTING TERMINAL SITES BUT GAG/WWR/CSM AND PNC HAVE THE BEST CHANCE FOR STORMS THROUGH 12Z TUESDAY. STRONG LOW LEVEL JET OVERNIGHT SHOULD FAVOR STORMS BUILDING SOUTHWARD BUT VERY WARM 7H TEMPS MAY LIMIT SOUTHWARD MOVEMENT AT LEAST OVERNIGHT. IF STORMS ORGANIZE ENOUGH THIS EVENING AND COLD POOL IS DEEP ENOUGH...OKC/OUN COULD SEE STORMS BY AROUND SUNRISE TUESDAY. CONFIDENCE IN THIS IS LOW HOWEVER. LAW/SPS MAY REMAIN DRY UNTIL HEATING/FRONTAL BOUNDARY TUESDAY AFTERNOON/EVENING. PREV DISCUSSION... /ISSUED 310 PM CDT MON JUN 30 2014/ DISCUSSION... SHORT TERM...TODAY THROUGH THURSDAY... THE HEAT IS ON...AT LEAST FOR THE REST OF TODAY. THIS WILL CHANGE OVER THE NEXT FEWS DAYS AS A SERIES OF UPPER WAVES AND A REMNANT FRONTAL BOUNDARY BRING SOLID RAIN CHANCES AND COOLER TEMPERATURES TO MUCH OF OKLAHOMA AND NORTH TEXAS. LATE THIS AFTERNOON INTO THIS EVENING...A FRONT WILL BECOME NEARLY STATIONARY ACROSS THE OK/TX PANHANDLES...SW KS AND NW OK. WITH SUFFICIENT DAYTIME HEATING...THIS FRONT WILL SERVE AS A FOCUS FOR SCATTERED THUNDERSTORMS. INITIALLY...SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...BUT AS WE HEAD INTO THE EVENING...AND THUNDERSTORM OUTFLOWS CONGEAL...ONE OR MORE STORM CLUSTERS ARE EXPECTED TO FORM AND MOVE SOUTH AND EAST INTO MUCH OF NORTHERN AND WESTERN OKLAHOMA. INITIAL SEVERE THREATS WILL INCLUDE LARGE HAIL AND DAMAGING WINDS...WITH THE THREAT SHIFTING TO MORE OF A STRONG WIND AND HEAVY RAIN/FLOODING THREAT AFTER MIDNIGHT. WITH SUBSTANTIAL DEEP LAYER MOISTURE...INDICATED BY PWATS OF 1.5 TO 2.0 INCHES...AND RECENT HEAVY RAINFALL EVENTS ACROSS NORTHWESTERN OKLAHOMA...OPTED TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR A FEW COUNTIES IN NORTHWESTERN OKLAHOMA THROUGH TUESDAY AFTERNOON. COOLER TEMPERATURES WILL FILL IN BEHIND SHOWERS AND STORMS TOMORROW AS THE FRONT IS DRIVEN SOUTHWARD...WARM AND MUGGY CONDITIONS WILL PERSIST TO THE SOUTH OF THE BOUNDARY. SHOWERS AND STORMS WILL LIKELY BECOME LESS NUMEROUS DURING DAYLIGHT HOURS TOMORROW...WITH A REGENERATION ACROSS THE TX PANHANDLE AND WESTERN OKLAHOMA LATE TOMORROW INTO TOMORROW NIGHT. ONCE AGAIN...WE EXPECT ANOTHER OVERNIGHT STORM COMPLEX TO ROLL ACROSS OKLAHOMA...THIS TIME A BIT FARTHER SOUTH. THE PROCESS WILL REPEAT ITSELF ON WEDNESDAY NIGHT...WITH THE GREATEST RAIN CHANCES ALONG THE RED RIVER AND OVER FAR SOUTHERN OKLAHOMA AND NORTHERN TEXAS. HEAVY RAINFALL AND STRONG WINDS WILL BE THE PRIMARY CONCERNS WITH OVERNIGHT STORMS BOTH TUESDAY AND WEDNESDAY NIGHTS. SHOWERS AND STORMS MAY LINGER INTO THURSDAY...BUT THE TREND SHOULD BE DRIER WITH SEASONABLY WARM CONDITIONS PERSISTING. LONG TERM...FRIDAY THROUGH MONDAY... THE FORECAST FOR THE EXTENDED PERIOD IS AN EXERCISE IN FUZZY FORECASTING. PRECIPITATION CHANCES WILL BE WINDING DOWN ON THURSDAY AS THE FRONT WASHES OUT. A FEW MORE SHORTWAVES WILL MAKE THEIR WAY THROUGH FRIDAY INTO SUNDAY...HOWEVER...ANY PRECIP CHANCES WITH THESE WAVES ARE TOO LOW TO MENTION. TEMPERATURES WILL SLOWLY WARM BACK UP THROUGH THE WEEKEND INTO THE LOW TO MID 90S. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 86 68 88 66 / 40 60 40 30 HOBART OK 86 68 86 67 / 40 70 40 40 WICHITA FALLS TX 94 73 88 71 / 10 60 40 50 GAGE OK 80 62 86 65 / 60 40 20 20 PONCA CITY OK 83 64 85 62 / 50 30 10 10 DURANT OK 92 73 88 69 / 0 50 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR OKZ004>006-009>011. TX...NONE. && 23/25/23
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1259 AM CDT TUE JUL 1 2014 OKZ004>048-050>052-TXZ083>090-020600- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1259 AM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... SEVERE STORMS ARE NO LONGER EXPECTED TONIGHT DUE TO WEAKENING SHEAR AND DECREASED INSTABILITY. A FEW STRONG THUNDERSTORMS WITH WINDS TO UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN REMAIN POSSIBLE ACROSS NORTHERN OKLAHOMA FOR THE REST OF TONIGHT. OVERALL...STORM INTENSITY IS EXPECTED TO DECREASE THROUGH THE NIGHT. HIGH RAIN TOTALS ARE POSSIBLE FOR THE REST OF TONIGHT IN NORTHWESTERN OKLAHOMA...WHICH COULD LEAD TO FLOODING OF LOW- LYING AND POORLY DRAINED AREAS...ALONG WITH CREEKS AND MAIN-STEM RIVERS ACROSS NORTHERN OKLAHOMA. .FLOODING... HEAVY RAINFALL OF 1 TO 3 INCHES MAY CAUSE FLASH AND RIVER FLOODING IN NORTHWESTERN OKLAHOMA FOR THE REST OF TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION THROUGH THE FIRST HALF OF FRIDAY AS THE FRONT LINGERS OVER THE REGION. SOME OF THE STORMS COULD BE STRONG ENOUGH TO PRODUCE HAIL AND DAMAGING WIND GUSTS...BUT HIGH RAIN TOTALS LEADING TO LOCALIZED FLOODING WILL BE THE MAIN CONCERN. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 11/MBS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1158 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
06/30/2014 M64 MPH WOODS OK MESONET
&&
MBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
07/01/2014 M71 MPH WOODS OK MESONET
&&
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1219 AM CDT TUE JUL 1 2014
OKZ004-005-009-010-015-010545-
WOODWARD OK-HARPER OK-WOODS OK-DEWEY OK-ELLIS OK-
1219 AM CDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR WOODWARD...HARPER...CENTRAL
WOODS...NORTHWESTERN DEWEY AND ELLIS COUNTIES UNTIL 1245 AM CDT...
AT 1217 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF FREEDOM TO 5 MILES EAST OF HIGGINS...MOVING
EAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS 45 TO 55 MPH...
LAT...LON 3654 9892 3592 9956 3605 9999 3698 9998
3700 9952
TIME...MOT...LOC 0517Z 268DEG 32KT 3669 9915 3609 9994PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1231 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST 7 SSW ALVA 36.71N 98.72W
07/01/2014 E62 MPH WOODS OK MESONET
&&
MBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1237 AM CDT TUE JUL 1 2014 OKZ004-005-010-010600- WOODWARD OK-HARPER OK-WOODS OK- 1237 AM CDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOODWARD... NORTHEASTERN HARPER AND WOODS COUNTIES UNTIL 100 AM CDT... AT 1236 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF FREEDOM...MOVING EAST AT 35 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 TO 50 MPH... LAT...LON 3700 9860 3660 9855 3652 9898 3700 9951 TIME...MOT...LOC 0536Z 266DEG 32KT 3683 9908
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1253 AM CDT TUE JUL 1 2014
OKZ004-009>011-015-010615-
WOODWARD OK-HARPER OK-DEWEY OK-MAJOR OK-ELLIS OK-
1253 AM CDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR WOODWARD...HARPER...NORTHWESTERN
DEWEY...SOUTHWESTERN MAJOR AND ELLIS COUNTIES UNTIL 115 AM CDT...
AT 1248 AM CDT...SCATTERED THUNDERSTORM WERE LOCATED FROM BUFFALO TO
WOODWARD AND GAGE. THE STORMS WERE MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 TO 45 MPH...
LAT...LON 3700 9948 3620 9868 3600 9977 3601 9985
3596 10000 3700 10000
TIME...MOT...LOC 0548Z 229DEG 39KT 3655 9972The Altus AFB radar (KFDR), 150 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537389, 537391.